The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.
I am suffering with debilitating Fatigue due to immunotherapy treatment with check-point inhibitors Relatlimab and Nivolumab. I stopped immunotherapy infusions beginning January 2023 due to the Fatigue. Sleeping more doesn’t help. The doctor prescribed Synthroid and thereafter Ritalin, but there was no relief from the Fatigue.
For anyone who experienced debilitating Fatigue due to immunotherapy treatment, have you found any successful treatment to resolve or mitigate the Fatigue? If so, please share the treatment and drugs used.
Did your dr. test you for ACTH hormone? Both low thyroid and low adrenal gland hormone are often due to pituitary gland inflammation from treatment-not uncommon.
I suffered extreme fatigue after my third ipi/nivo treatment and low adrenal gland hormone was the culprit. Along with synthroid they prescribed hydocortisone pills. (Cortef)
I have close to normal energy levels from taking 20mg (4 pills of 5mg) daily.
I too have pituitary gland inflammation and will be on levothyroxine and prednisone going forward. Your oncologist should be able to tell from your blood work if you need to see an endocrinologist. Adrenal insufficiency is very serious, but can be managed with hydrocortisone or, in my case prednisone. (I had an adverse reaction to hydrocortisone)
I suffered from debilitating fatigue with an adverse event similar to but not necessarily the same as Mat and Chris describe above. Not pituitary inflammation in my case. Yes on: hyponatremia (low sodium), nausea, exteme fatigue (sleeping 11-12 hours), muscle soreness and progressive weakness. Was barely able to work 2 hours/day towards the end prior to diagnosis.
After 3 weeks or so was getting in bad shape. Turns out it was secondary adrenal sufficiency (SAI), an autoimmune reaction had killed off a single function in my pituitary, the production of ACTH. With that, no cortisol was made by adrenals, and I had the progression of the symptoms above. Not everyone with SAI has the same set of symptoms. The treatment is a “biological replacement” dose of hydrocortisone tablets twice a day.
For my part if it went on much longer I think I’d be in a major health crisis beyond the symptoms above. While it doesn’t sound like the exact same situation as you are dealing with it could be something similar and possibly involving the pituitary and/or adrenal glands. No experience with thyroid issues knock on wood. Aree with Mat to get your ACTH and also Cortisol blood levels tested, ideally in the care of an endocrinologist if possible.
I hope you are able to find relief soon.
Viewing 3 reply threads
You must be logged in to reply to this topic.
About the MRF Patient Forum
The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.
The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.